Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 23, 2018, 4:08 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2018, 4:08 PM CDT (21:08 UTC)
- Expired
- May 23, 2018, 6:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:03 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 23, 3:03 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 303 PM CDT Wed May 23 2018 .SHORT TERM...Tonight Through Friday The pattern will feature a stalled boundary across Arkansas through at least Thursday, with the boundary washing out on Friday. Looking aloft, a ridge will be over portions of the southern Rockies/southern Plains, with broad troughing from eastern Oklahoma and eastern Texas to the southeast states. Precipitable water values as of this morning were around 1.70 inches at North Little Rock, which is well above average. Given an unsettled pattern, scattered thunderstorms remain in the forecast through the near term. Precipitation will mostly occur during the heat of the afternoon/early evening, and will tend to fall apart after dark. Any severe weather the next couple of days will be spotty, with strong/damaging winds possible in places. An even bigger concern will be localized flooding due to very heavy downpours and little storm movement. As storms fall apart at night and there is clearing with light winds, look for patchy and lowering visibilities in places. As far as temperatures, readings will generally be above average through the period. && .LONG TERM...Friday Night Through Wednesday Arkansas will remain under the eastern edge of an upper level ridge for the bulk of the forecast period. With an absence of any frontal boundaries moving through the area, I would typically go with a forecast of above normal temperatures, humid conditions, and scattered showers and thunderstorms - primarily during the afternoon and evening hours. However, there is an elephant lurking in the room, which is a possible tropical cyclone developing in the Gulf. I believe the latest NHC estimates are calling for a 60 pct chance of formation, and the GFS, ECMWF, and Canadian models are on board with that, albeit with considerably different solutions. The GFS takes a fairly weak system into Florida, while the Canadian spins up a bit stronger system and takes it into the LA/MS coastline. The ECMWF takes the system further west than the Canadian, although it weakens it considerably before landfall. Long story short, I don't have a whole lot of confidence in what the models are throwing out right now, but there is a better than average chance that something will form - and it could certainly have an impact on the weather across portions of AR, namely in the form of increased moisture and precipitation. I hedged the forecast a bit from Sunday onwards, but if a system develops and moves anywhere near the LA coast, we will likely see significant deviations from what I am forecasting in the grids - namely increased cloudiness and precipitation, higher dewpoints, and lower max temperatures. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 88 67 88 / 30 20 20 40 Camden AR 69 90 69 90 / 30 40 20 40 Harrison AR 63 84 65 84 / 30 40 20 40 Hot Springs AR 68 88 68 89 / 30 40 20 40 Little Rock AR 70 88 70 89 / 30 40 20 40 Monticello AR 71 88 70 88 / 30 40 20 40 Mount Ida AR 66 87 66 88 / 30 50 20 40 Mountain Home AR 65 86 65 86 / 30 30 20 40 Newport AR 70 89 69 88 / 30 20 10 30 Pine Bluff AR 70 88 70 89 / 30 40 20 40 Russellville AR 69 87 68 88 / 40 50 20 40 Searcy AR 68 88 68 88 / 30 30 20 40 Stuttgart AR 71 89 71 88 / 30 30 20 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...46 / Long Term...53
Hazardous weather outlook, May 23, 3:35 AM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 335 AM CDT Wed May 23 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 335 AM CDT Wed May 23 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will be possible in a large part of Arkansas today and tonight. The western half of the state will see better chances for thunderstorms. Although widespread severe weather is not expected, a few strong to briefly severe storms are possible. These storms would briefly be capable of producing damaging winds, hail and locally heavy rainfall. Localized flash flooding may occur as storm movement is expected to be slow and rainfall rates very high. Patchy fog is possible in much of the state this morning. The fog will be locally dense in outlying areas, valleys and near bodies of water, reducing visibility to less than one quarter of a mile at times. The fog will dissipate after sunrise. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Isolated to scattered thunderstorms will be possible each day through early next week. While widespread severe weather is not expected at this time...a few strong to briefly severe thunderstorms may be seen...especially during the afternoon hours each day. The strongest storms could produce damaging downburst winds...hail and locally heavy rainfall. .Spotter Information Statement... Spotter activation is not anticipated today, but any reports of severe weather are requested. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57/62
In the hours before
Special weather statement, May 23, 10:54 AM CDT, 5 hours 14 minutes before
Special Weather Statement National Weather Service Little Rock AR 1054 AM CDT WED MAY 23 2018 ARZ014-231630- Stone AR- 1054 AM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE COUNTY UNTIL 1130 AM CDT... At 1054 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Old Lexington, or 11 miles north of Fairfield Bay. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rushing... Turkey Creek... Fox... LAT...LON 3584 9216 3571 9221 3572 9234 3585 9234 TIME...MOT...LOC 1554Z 184DEG 3KT 3578 9231 46
Special weather statement, May 23, 2:01 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
201 PM CDT WED MAY 23 2018
ARZ037-231930-
Scott AR-
201 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SCOTT COUNTY UNTIL
230 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm south
of Mansfield, or 10 miles northwest of Waldron, moving east at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waldron... Elm Park...
Liberty... Hon...
LAT...LON 3497 9423 3506 9423 3506 9424 3508 9414
3506 9414 3506 9410 3491 9410 3496 9425
TIME...MOT...LOC 1900Z 263DEG 8KT 3500 9423
53Special weather statement, May 23, 2:04 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
204 PM CDT WED MAY 23 2018
ARZ056-064-231945-
Lincoln AR-Jefferson AR-
204 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON AND
WESTERN LINCOLN COUNTIES UNTIL 245 PM CDT...
At 203 PM CDT, Doppler radar was tracking scattered strong
thunderstorms from 5 miles southeast of Pine Bluff to just south of
Star City. The storms were nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pine Bluff... Star City...
Grady... Nebo...
Feenyville... Cottondale...
Whitefield... Linwood...
Cane Creek State Park... Madding...
Tarry... Tamo...
Palmyra... Rose Hill...
Moscow... Crigler...
Glenlake... Glendale in Lincoln County...
Calhoun... Pinebergen...
LAT...LON 3398 9197 3398 9195 3406 9195 3407 9199
3425 9204 3426 9176 3384 9166 3381 9192
TIME...MOT...LOC 1903Z 086DEG 8KT 3415 9185 3389 9182
46Special weather statement, May 23, 3:41 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Little Rock AR 341 PM CDT WED MAY 23 2018 ARZ043-044-232130- Pulaski AR-Saline AR- 341 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND SOUTH CENTRAL PULASKI COUNTIES UNTIL 430 PM CDT... At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over Shannon Hills, or near Bryant. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Little Rock... Bryant... Southwest Little Rock... Shannon Hills... Otter Creek... Mabelvale... East End... Alexander... Sardis... Vimy Ridge... Parkers-Iron Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3467 9245 3466 9231 3452 9233 3453 9247 TIME...MOT...LOC 2040Z 014DEG 1KT 3460 9239 44
Special weather statement, May 23, 3:41 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
341 PM CDT WED MAY 23 2018
ARZ022-031-038-232130-
Pope AR-Yell AR-Conway AR-
341 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONWAY...NORTHEASTERN
YELL AND SOUTHERN POPE COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mosley, or 9 miles southwest of Russellville, moving northeast at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Russellville... Dardanelle...
Atkins... Pottsville...
Lake Dardanelle State Park... Carden Bottoms...
Happy Bend... Mt Nebo State Park...
Hattieville... Petit Jean River WMA...
Galla Creek WMA... Mosley...
Lake Dardanelle... Appleton...
Holla Bend... Blackwell...
Economy... Caglesville...
Oak Grove in Pope County... Lakeview in Yell County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3520 9335 3521 9333 3521 9328 3524 9328
3545 9289 3521 9274 3504 9325
TIME...MOT...LOC 2040Z 242DEG 22KT 3516 9323
CrossSpecial weather statement, May 23, 3:58 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
358 PM CDT WED MAY 23 2018
ARZ044-232145-
Pulaski AR-
358 PM CDT WED MAY 23 2018
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Little Rock. This storm was nearly stationary. Very heavy rain will
cause rapidly rising water in ditches and other drainage areas.
Street flooding will also be possible. Remember...turn around, don't
drown!
Locations impacted include...
Little Rock... North Little Rock...
West Little Rock... Maumelle...
Downtown Little Rock... North Little Rock Airport...
Southwest Little Rock... Argenta...
Burns Park... Camp Robinson...
Geyer Springs... Levy...
State Fairgrounds... Lakewood...
Chenal Valley... Otter Creek...
Amboy... Cammack Village...
Baseline... Park Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3468 9247 3480 9245 3486 9226 3476 9224
3467 9228
TIME...MOT...LOC 2056Z 250DEG 2KT 3475 9233
CooperThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:56 PM CDT | Special Weather Statement | LZK | Bradley | 34 min |
| May 22, 8:51 PM CDT | Special Weather Statement | LZK | Jefferson | 24 min |
| May 23, 10:54 AM CDT | Special Weather Statement | LZK | Stone | 36 min |
| May 23, 11:54 AM CDT | Flash Flood Warning | LZK | Searcy, Stone, Van Buren | 2 hr |
| May 23, 1:16 PM CDT | Flash Flood Warning | LZK | Cleburne, Van Buren | 3 hr |
| May 23, 2:01 PM CDT | Special Weather Statement | LZK | Scott | 29 min |
| May 23, 2:04 PM CDT | Special Weather Statement | LZK | Lincoln | 41 min |
| May 23, 2:13 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 32 min |
| May 23, 3:41 PM CDT | Special Weather Statement | LZK | Pulaski | 49 min |
| May 23, 3:58 PM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
| May 23, 4:28 PM CDT | Flash Flood Warning | LZK | Independence, Jackson | 91 min |
| May 23, 4:36 PM CDT | Flash Flood Warning | LZK | Pulaski | 82 min |
| May 23, 4:52 PM CDT | Special Weather Statement | LZK | Saline | 38 min |
| May 23, 5:12 PM CDT | Special Weather Statement | LZK | Yell | 33 min |
| May 23, 5:31 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
| May 23, 5:53 PM CDT | Special Weather Statement | LZK | Clark | 52 min |
| May 23, 6:22 PM CDT | Special Weather Statement | LZK | Baxter | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.